Alert archive / Maine / Gale Watches in 2015
Gale Watch 21, NWS Caribou, ME
NWS Caribou, ME issued this gale watch at Dec 20, 2015, 2:32 PM EST. It took effect at Dec 21, 2015, 9:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 20, 2015, 2:32 PM EST (19:32 UTC)
- In effect from
- Dec 21, 2015, 9:00 AM EST
- Expired
- Dec 21, 2015, 2:52 AM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
872 WHUS71 KCAR 201932 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 232 PM EST SUN DEC 20 2015 ANZ052-210345- /O.CAN.KCAR.SC.Y.0267.000000T0000Z-151221T0000Z/ /O.NEW.KCAR.SC.Y.0268.151221T1400Z-151222T0000Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 232 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST MONDAY. * WINDS AND SEAS...SOUTHWEST 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ050-051-210345- /O.CAN.KCAR.SC.Y.0267.000000T0000Z-151221T0000Z/ /O.NEW.KCAR.GL.A.0021.151221T1400Z-151222T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 232 PM EST SUN DEC 20 2015 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
469 WHUS71 KCAR 210344 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1044 PM EST SUN DEC 20 2015 ANZ052-211200- /O.CON.KCAR.SC.Y.0268.151221T1400Z-151222T0000Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1044 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EST MONDAY... * WINDS AND SEAS...SOUTHWEST 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ050-051-211200- /O.CON.KCAR.GL.A.0021.151221T1400Z-151222T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1044 PM EST SUN DEC 20 2015 ...GALE WATCH REMAINS IN EFFECT FROM 9 AM EST MONDAY THROUGH MONDAY EVENING... * WINDS AND SEAS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ NORCROSS
172 WHUS71 KCAR 210752 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 252 AM EST MON DEC 21 2015 ANZ050-051-211600- /O.UPG.KCAR.GL.A.0021.151221T1400Z-151222T0000Z/ /O.NEW.KCAR.GL.W.0032.151221T1400Z-151221T2300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 252 AM EST MON DEC 21 2015 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-211600- /O.EXT.KCAR.SC.Y.0268.151221T1400Z-151222T0800Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 252 AM EST MON DEC 21 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Dec 20, 12:31 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 20, 12:31 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1231 PM EST SUN DEC 20 2015
.SYNOPSIS...
HIGH PRESSURE WILL BUILD TO THE SOUTH OF THE REGION TODAY. LOW
PRESSURE WILL MOVE INTO THE GREAT LAKES MONDAY AND WILL WEAKEN AS
IT PASSES NORTH OF THE AREA TUESDAY EVENING. A STRONGER AREA OF
LOW PRESSURE WILL PASS WEST OF THE AREA CHRISTMAS EVE AND WILL
SEND A COLD FRONT ACROSS NORTHERN NEW ENGLAND CHRISTMAS EVE NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED...NO MAJOR CHANGES. ADJUSTED CLOUD COVER FOR THE
AFTERNOON.
PREVIOUS DISCUSSION...
HIGH PRESSURE WILL BUILD IN FROM THE WEST TODAY WITH
MAINLY SUNNY SKIES CROSS THE REGION. WINDS WILL CONTINUE QUITE
GUSTY THIS MORNING BEFORE DIMINISHING BY AFTERNOON AS THE RIDGE
AXIS BUILDS EAST. HIGH TEMPERATURES TODAY WILL RANGE FROM THE LOW
TO MID 20S NORTH AND UPPER 20S TO NEAR 30 CENTRAL AND DOWN EAST.
THE HIGH WILL MOVE OFF TO THE EAST TONIGHT WITH A RETURN
SOUTHERLY FLOW DEVELOPING. EXPECT INCREASING CLOUDS ACROSS
NORTHERN AREAS WITH SOME LIGHT OVERRUNNING SNOW DEVELOPING ACROSS
THE ST JOHN VALLEY AFTER MIDNIGHT. LOWS TONIGHT WILL RANGE FROM
THE MID TO UPPER TEENS ACROSS THE NORTH AND NEAR 20 CENTRAL AND
DOWN EAST.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
UNSETTLED, BUT WITH A RETURN TO ABOVE AVERAGE TEMPERATURES. LOW
PRES TRACKS FROM THE UPPER MIDWEST AT 12Z MON AND WEAKENS AS IT
PASSES JUST WEST OF THE STATE TUE AFTERNOON. WEAK OVERRUNNING IS
EXPECTED MON WITH A BIT OF LIGHT SNOW ACROSS THE CROWN OF MAINE,
AND A SPOTTY SHOWER OR SOME DRIZZLE DOWNEAST. THE BEST OVERRUNNING WILL
OCCUR MON NIGHT ACROSS FAR NORTHERN MAINE WHERE THE MODEL
SOUNDINGS INDICATE MOSTLY SNOW, WITH 2 TO 3 INCHES OF SNOW LIKELY
ACROSS THE SAINT JOHN VALLEY, AND PERHAPS AN INCH OR TWO OF SNOW
IN THE CARIBOU/PRESQUE ISLE AREAS WEST TO CLAYTON LAKE. ACROSS
DOWN EAST MAINE, THERE WILL BE LITTLE QPF WITH SOME SPOTTY DRIZZLE
AND PERHAPS AN ISOLATED SHOWER. BY TUESDAY, THE AIR MASS WARMS
ENOUGH THAT ANY SNOW OR MIXED PRECIPITATION IN THE SAINT JOHN
VALLEY WILL END AS SOME DRIZZLE OR SPOTTY SHOWERS IN THE
AFTERNOON. HIGH TEMPERATURES TUE AFTERNOON WILL TOP OUT IN THE MID
30S IN THE SAINT JOHN VALLEY TO THE MID TO UPPER 40S ALONG AND
NEAR THE COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEAK LOW PRES PASSES NORTH OF THE AREA TUE NIGHT. IT NOW LOOKS THERE
IS NO COLD AIR IN THE WAKE OF THE LOW AND THE AREA WILL BE
BETWEEN SYSTEMS WEDNESDAY. IT WILL BE DRY AND MILD WITH TEMPS
ABOUT 10 DEGREES ABOVE AVERAGE. DEEP LOW PRES PASSES WEST OF THE
AREA WED NIGHT WITH PERIODS OF RAIN AND DRIZZLE ALONG WITH AREAS
OF FOG. THE RAIN WILL TAPER OFF TO SCATTERED SHOWERS AND DRIZZLE
CHRISTMAS EVE WITH AREAS OF FOG. THE FOG COULD BE DENSE IN SPOTS,
ESPECIALLY ACROSS THE NORTHERN THIRD OF THE CWA WHERE THERE WILL
BE QUITE A BIT OF SNOW MELT. TEMPERATURES THURSDAY COULD TAKE A
RUN TOWARD 50 DEGREES ACROSS NORTHERN MAINE, AND COULD GET WELL
INTO THE 50S ACROSS INTERIOR DOWNEAST. DID BUMP UP TEMPS ABOVE THE
MODEL CONSENSUS IN COORDINATION WITH WFO GRAY. POTENTIAL TO COME
CLOSE TO RECORD HIGHS (MORE IN THE CLIMATE SECTION BELOW). A COLD
FRONT WILL CROSS THE AREA CHRISTMAS EVE NIGHT WITH A COUPLE OF
RAIN SHOWERS IN THE EVENING PERHAPS A WET SNOW SHOWER AFTER
MIDNIGHT. CHRISTMAS DAY LOOKS DRY AND COOLER, BUT STILL WELL
ABOVE NORMAL WITH HIGHS IN THE M/U 30S IN THE SAINT JOHN VALLEY TO
THE MID 40S DOWNEAST. MORE UNCERTAINTY IN THE FORECAST BY
SATURDAY. THE 00Z GFS DEVELOPS A WAVE ALONG THE FRONT AND WOULD
BRING SNOW TO NORTHERN AND CENTRAL AREAS WITH SNOW CHANGING TO A
MIX OR RAIN DOWNEAST. THE LATEST ECMWF HOLDS OFF ANY RAIN OR SNOW
UNTIL LATE SAT NIGHT. THERE IS A CONSIDERABLE AMOUNT OF SPREAD
BETWEEN THE OPERATIONAL MODELS AND THEIR RESPECTIVE ENSEMBLE
MEMBERS AND MEANS, AND THUS FORECAST CONFIDENCE IS LOW.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR CONDITIONS WITH GUSTY WEST WINDS CONTINUING THROUGH
THIS MORNING. VFR TONIGHT EXCEPT MVFR/IFR POSSIBLE AFTER MIDNIGHT
KFVE/KCAR IN DEVELOPING LIGHT SNOW.
SHORT TERM: UNSETTLED MON AND TUE WITH IFR/MVFR CEILINGS MUCH OF
THE TIME. THERE WILL LIKELY BE SOME IMPROVEMENT WED WITH
PREDOMINATELY VFR. CONDITIONS WILL LOWER TO IFR AND AT TIMES VLIFR
WED NIGHT INTO THU IN RAIN AND AREAS OF FOG.
&&
.MARINE...
945AM UPDATE...DROPPED GALE AS WINDS SHOULD CONTINUE TO DROP...BUT
EXTENDED THE SCA INTO THE EVENING.
NEAR TERM: WILL CONTINUE THE GALE WARNING FOR ANZ050 UNTIL 10 AM.
HAVE DISCONTINUED THE GALE WARNING IN FAVOR OF A SMALL CRAFT
ADVISORY FOR ANZ051 AND ANZ052 ALTHOUGH THERE STILL MAY BE A FEW
G35KT EARLY.
SHORT TERM: ANOTHER GALE OR AT LEAST A STRONG SCA WILL LIKELY BE
NEEDED MON IN SW FLOW. THE WIND WILL DIMINISH AND THE SEAS
SUBSIDE DURING THE DAY TUE TO BELOW SCA LEVELS. ANOTHER STRONG SCA
OR GALE IS LIKELY ON CHRISTMAS EVE.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
ANZ050>052.
&&
NEAR TERM...DUDA/MCW
SHORT TERM...CB
LONG TERM...CB
AVIATION...DUDA/MCW/CB
MARINE...DUDA/MCW/CBHazardous weather outlook, Dec 20, 2:45 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 245 AM EST SUN DEC 20 2015 MEZ001-002-210745- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK- 245 AM EST SUN DEC 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. INTERMITTENT LIGHT SNOW IS EXPECTED MONDAY WITH A STEADIER PERIOD OF SNOW MONDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED WITH THE HIGHEST TOTALS ACROSS THE SAINT JOHN VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ051-052-210745- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 245 AM EST SUN DEC 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES ARE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050-210745- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- 245 AM EST SUN DEC 20 2015 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES ARE POSSIBLE AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ003>006-010-011-015>017-029>032-210745- NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 245 AM EST SUN DEC 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:34 AM EST | Small Craft Advisory | CAR | 12 hr | |
| Dec 20, 2:32 PM EST | Small Craft Advisory | CAR | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.